Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Mar 2, 2012, 3:58 PM CST for Vernon Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 3:58 PM CST (21:58 UTC)
- Expired
- Mar 2, 2012, 4:30 PM CST
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
County Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
886
WWUS84 KLCH 022158
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CST FRI MAR 2 2012
LAZ027-TXZ260-022230-
NORTHERN NEWTON TX-VERNON LA-
358 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR VERNON PARISH UNTIL 430 PM CST...
AT 354 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BURR FERRY...MOVING
NORTHEAST AT 60 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NEW
LLANO...HORNBECK...LEESVILLE...ANACOCO...SLAGLE AND KURTHWOOD.
THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3116 9293 3097 9363 3114 9371 3118 9366
3118 9360 3117 9358 3120 9355 3124 9356
3127 9354 3129 9351 3128 9345 3137 9339
3137 9312
$$
RDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 2, 2:08 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 2, 2:08 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CST FRI MAR 2 2012
.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR 6 PARISHES IN
LOUISIANA
AVOYELLES... EVANGELINE... RAPIDES... ALLEN... BEAUREGARD...
AND VERNON
IN TEXAS THE WATCH INCLUDES 3 COUNTIES IN SOUTHEAST TEXAS
JASPER...NEWTON... TYLER
WATCH GOES UNTIL 9 PM CST.
&&
.PREV DISCUSSION... /ISSUED 1128 AM CST FRI MAR 2 2012/
DISCUSSION...
18Z TAF ISSUANCE
AVIATION...
FRONTAL PASSAGE LOOKS TO OCCUR BETWEEN 00Z AND 03Z. VCTS IN THE
LOUISIANA TERMINALS AND AT AEX INCLUDED TEMPO FOR TS TO SHOW
POSSIBLE VIS REDUCTIONS AS STORMS MOVE THROUGH AS CENTRAL
LOUISIANA LOOKS TO HAVE A HIGHER PROBABILITY OF SEEING
THUNDERSTORMS. WIND SHIFT SHOULD OCCUR BETWEEN 07Z AND 09Z
SHIFTING FROM THE SOUTHWEST TO THE NORTH. WINDS WILL PICK UP AS
THEY SHIFT AND BECOME QUITE GUSTY.
PREV DISCUSSION... /ISSUED 1051 AM CST FRI MAR 2 2012/
UPDATE...
THE PRESSURE GRADIENT CONTINUES TO TIGHTEN ACROSS SOUTHERN
LOUISIANA THIS MORNING AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH SOUTH CNTRL LOUISIANA DRG THE EARLY AM HOURS. WIND
ADVISORY HAS BEEN POSTED FOR TODAY.
PREV DISCUSSION... /ISSUED 948 AM CST FRI MAR 2 2012/
UPDATE...
BRISK SOUTH WINDS TODAY AS CLOUDS STREAM IN FROM THE SOUTHWEST. A
COLD FRONT HAS JUST MOVED THROUGH WACO AND IS EXPECTED INTO SE TX
THIS EVENING ENDING WITH FROPA THRU SOUTH CENTRAL LOUISIANA EARLY
TMRW MRNG. TEMPERATURES AHEAD OF THE FRONT ARE RUNNING IN THE MID 70S
WHILE MID 50S LOOK TO BE THE RULE BEHIND THE FRONT.
AT THIS TIME THE ATMOSPHERE IS CAPPED BUT MODIFICATION WILL TAKE
PLACE THRU THE DAY. THEREFORE RAIN CHANCES WILL START THIS
AFTERNOON AND INCREASE THROUGH THE OVERNIGHT HOURS AHEAD OF THE
FRONT. THERE IS A SLIGHT CHANCE OF OF SVR WX ACRS CNTRL LA PRIOR
TO FRONTAL PASSAGE.
KUYPER
PREV DISCUSSION... /ISSUED 554 AM CST FRI MAR 2 2012/
AVIATION...DEEP LOW PRESSURE MOVING INTO THE MID MISSISSIPPI
VALLEY HAS KICKED UP THE GRADIENT WINDS DURING THE NIGHT AND INTO
THIS MORNING. THIS HAS RESULTED IN MAINLY A STRATUS LAYER OF
LIFTED SEA AND ADVECTION FOG WITH IFR CIGS ALONG THE I-10 CORRIDOR
AND MVFR CIGS OVER AEX. CIGS SHOULD LIFT TO MVFR LATE THIS MORNING
ONCE TEMPS NUDGE THE 73 DEGREE MARK AND WINDS INCREASE...GUSTY SOUTHWEST.
THE EXCEPTION WILL BE BPT WHERE PROXIMITY TO THE GULF AND A MOIST
AXIS WILL TEND TO KEEP IFR CONDITIONS UNTIL EARLY EVENING. ADDED
CB TO THE TERMINALS THIS EVENING AS THE H3 FIELD IS DIVERGENT WITH
THE REGION IN A RIGHT REAR QUAD OR ENTRANCE REGION OF THE POLAR JET
BEST CHANCE AROUND ARA SO ADDED VCTS THERE.
FRONT SHOULD IMPROVE CONDITIONS TO VFR CIGS LATE TNITE WITH
MODERATE NORTHERLY WINDS. CIGS SHOULD MOVE BEYOND AEX BEFORE SUNRISE.
SWEENEY&&
PREV DISCUSSION... /ISSUED 410 AM CST FRI MAR 2 2012/
SYNOPSIS...
THE BERMUDA HIGH PRESSURE SYSTEM WILL DRIFT EAST TODAY...PERMITTING
A PACIFIC COLD FRONT TO ADVANCE THROUGH THE WESTERN UPPER GULF COAST
STATES THIS EVENING. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE
DEPARTED FRONT ON SATURDAY.
FURTHER-UP...THE PINEAPPLE EXPRESS CORES THROUGH LOWER BAJA
CALIFORNIA TO ACROSS THE MOUTH OF THE MISSISSIPPI RIVER.
DISCUSSION...
CARIBBEAN AIR CONTINUES TO RIDE IN ON PERSISTENT SOUTHERLY WINDS.
A 2-CELSIUS DEGREE ADVECTION INVERSION CAPS THE INCOMING CARIBBEAN
AT THE 3000-FOOT LEVEL.
TEMPERATURES WILL BE RUNNING FROM 10 TO 15 DEGREES ABOVE NORMAL. THE
AFTERNOON HUMIDITIES WILL BE RUNNING ABOVE NORMAL AS WELL.
THE GFS DEPICTS A NARROW BAND OF SHOWERS AND THUNDERSTORMS FORMING
NEAR A LINE THROUGH MONROE TO LUFKIN TO COTULLA TEXAS BY EARLY THIS
AFTERNOON.
CONVECTIVE ACTIVITY IS EXPECTED TO ORGANIZE BY LATE AFTERNOON INTO
THE EVENING HOURS.
THE CONVECTIVE INGREDIENTS COMING TOGETHER IN THE PRE-FRONTAL
ENVIRONMENT INCLUDE...
RESULTANT LIFT...
A VIGOROUS WESTERLY SHORTWAVE...EMBEDDED IN THE SOUTHERN STREAM OF
THE MID-LATITUDE WESTERLIES...WILL TRAVEL THROUGH THE EASTERN THIRD
OF TEXAS BY EARLY THIS EVENING. ITS ATTENDANT SOUTHWESTERLY JET
STREAK (MESO-SCALE LIFT) WILL PHASE IN WITH THE FRONTAL LIFT.
MOISTURE...
THE H10-H5 MEAN RH WILL BE RUNNING NEAR 60 PERCENT. THE PRECIPITABLE
WATER VALUES WILL BE RUNNING NEAR 1.5 INCHES. THE BOUNDARY LAYER
SPECIFIC HUMIDITY WILL BE RUNNING AROUND 14 G PER KG.
INSTABILITY...
THE CAPES WILL BE RUNNING NEAR 1000 J PER KG. THE K-INDEX WILL BE
RUNNING IN THE UPPER 30 C DEGREES. THE SHOWALTER INDEX WILL BE
RUNNING AROUND MINUS 2 C DEGREES.
SHEAR...MARGINAL EXCEPT NEAR FRONT.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 66 41 71 47 / 60 10 10 10 10
KBPT 55 66 41 72 47 / 60 10 10 10 10
KAEX 49 65 38 68 43 / 60 10 10 10 10
KLFT 58 67 42 71 46 / 60 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 2, 1:54 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 154 PM CST FRI MAR 2 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 154 PM CST FRI MAR 2 2012 ...SEVERE THUNDERSTORM WATCH NUMBER 60 IN EFFECT FOR PORTIONS OF THE AREA THROUGH 9 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL ADVANCE THROUGH THE THE REGION THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT, AND SOME STORMS MAY BE SEVERE WITH HEAVY RAINFALL, STRONG GUSTY WINDS, HAIL, AND FREQUENT LIGHTNING POSSIBLE ESPECIALLY ACROSS EAST CENTRAL TEXAS THROUGH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF EAST TEXAS AND CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-031200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 154 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL ADVANCE THROUGH THE COASTAL WATERS. PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS WILL BE STRONG WITH HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 2, 3:58 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CST FRI MAR 2 2012
LAZ027-TXZ260-022230-
NORTHERN NEWTON TX-VERNON LA-
358 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR VERNON PARISH UNTIL 430 PM CST...
AT 354 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BURR FERRY...MOVING
NORTHEAST AT 60 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NEW
LLANO...HORNBECK...LEESVILLE...ANACOCO...SLAGLE AND KURTHWOOD.
THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3116 9293 3097 9363 3114 9371 3118 9366
3118 9360 3117 9358 3120 9355 3124 9356
3127 9354 3129 9351 3128 9345 3137 9339
3137 9312
RDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:45 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 6 hr |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.